Stutter in the legs


#1

Stutter in the legs ? Anyone ???????


#2

Does any one else have a stutter in the legs ? The body wants to go but the legs are almost left behind I also don't get the left leg to lift properly foot scuffs the ground I am on sine met  tablets  and rotigotine 24 hour patches but it's not working for me am afraid waiting to get to nuero next week would love to hear from somebody else's thoughts with that sort Of problems please Ian x


#3

I think the "stutter" you're talking about is called freezing, and it's quite common in PD.

I don't have this but I do have the foot dragging you mention - it was actually my first PD symptom. I'm waiting (for ever, it seems!) for a physiotherapy referral as this is supposed to help with gait problems. I'm on Ropinerole and have found it helps a little, although I still feel my right foot is controlled by aliens!


#4

Yes tabby I do fraze but when I do I can't move at all usually if I go into a cupboard or a toilet but I suppose the stutter is like a mini freeze but it's not nice comes close to falling over , you will have one shoe burnt out long before the other it's not good but if physio helps that should be good thanks for your reply tabby and good luck


#5

Hi Ian,

      My main problem has always been my legs,like you I am on Rotigitone patches and I am on Madopar which is very similar to Sinimet.

      I was diagnosed 4years ago and started on Madopar which was great It helped me nearly right away,over the years this has been increased and I am now on a high dose and it was not helping as much because of this I  was started on the patches 6 weeks ago and 3 weeks ago the Madopar was decreased from 3 hourly to 4 hourly,I was on 2mg patches however I was at the hospital today and Inow have to increase this to 4mg.

    Perhaps if you changed to Madopar from Sinimet this may help you ?

    I think I  am doing away ok and hoping the increased dose of the patches helps,like you I live in Scotland (Angus).

     Hope this information helps      Cheers   ANNE

 


#6

Aye aye Anne it's a job this legs I'll see what neuro say on Thursday at raigmore hospital Inverness .i have bother with the patches if I put them on areas where skin is to soft I get itchy and red but legs and shoulders seem to be a good area for them do no how you find them ? Ach well it's good to hear from you Anne if you need a moan gees a shout  all the best for now Ian xx


#7

My wife has had freezing of movement  for 16 years , After all this time the best we could offer her, is" gait  & balance"  walking classes which she has participated in for several years ,learning how to fall safely is part of the class instruction. Recently a drug used for Alzheimers disease (but not too effective) has been started here in the States called Aricept aka Donepezil to help with the leg shuffle of movement & freezing.

Many Neurologists do check that the freezing and falling of movement might be  caused by sudden low blood pressure drop(orthostatic hypertention) and medicines are given for that issue,with good results to no  effect depending on the patient.

Oddly though my wife has freezing and festination of movement when she enters a car  she can drive perfectly and the same remarkably, for climbing stairs.

I wish I could offer more help but will close, by adding that hydration is quite important in helping some freezing problems, once again the theory is that liquids ingested,bring up  ones blood pressure.


#8

Hi there pd thanks for your take on that , I will note the name of the drugs and see what doc says on availability here in the highlands ,Parkinson's advisors tell me that we have now teamed up with m j fox foundation  so you never know ,they don't admit to much here but iam sure there is to many cut backs in our health service .blood pressure probably comes into it a bit too yes am on tablets for that too I am like a tube off sweets in the morning , fluids are not a problem for me iam always drinking I am Scottish !!!! Ha ha anyway nice to hear from you take care  all the best Ian 


#9

Oh watch out now! Ian , my wife has 100 percent Scottish blood ,her family emigrated to  the States & Canada about 150 years ago from Edinborough.  She only drinks water & green tea or other healthy  drinks these days!

We both have been invited to Michael J Fox roundtables and enjoyed meeting other Drs. & PD friendsIn the early days of the roundtable a microphone was passed around the tables of patients and experts but now the questions are all pre selected, thereby all spontaneity, has become a thing of the past , sigh!

They do good work ,however and because of M .J Fox almost everyone knows about Parkinson's here but of a certain now increasingly middle age  generation from his "Back to the Future" era.

By the way Aricept the drug aka Donepezil is available in the UK ,in our country it is "off patent" and quite cheap.

A hospital here in New York is investigating a closer look at the causative effects of PD and Orthostatic hypertension(low blood pressure) almost (I have heard as rumor) exclusively to blame for freezing & falling, time will tell.

Good wishes .

"Mike of Broadway NY "

 

 


#10

Aye aye Anne hope your fine was telling you sinemets not working so now patches have been pushed up to 10 mg and cut back on sinemet here's hopeing this works  . Don't know about you Anne but I look like a tambourine player entering the river dance , aw well that's the Scottish news night night 

Ian xx


#11

Hi ldj,

        Yes thanks,I am doing away ok,My patch was increased from 2mg to 4mg and madopar remains the same,still quite a high dose of madopar.

    I now have an open appointment (Phone when I need one) i am hoping to stay on this dose for a while,(fingers crossed)my legs are a little bit better some of the time so thats a step in the right direction.

  How long have you been on 10mg  and what dose were you on when it was increased?

   I hope this increase helps you a lot especially your legs,when is your next hospital visit?

  Cheers  Anne

 

 

 

,

 


#12

Aye aye Anne 

starting 10 mg patches next week when the chemist gets them in usually takes couple of days  it s 8 mg just now , l go back to see doc 17 May .good to hear your working away with the legs hope this keeps up for you take care 

Ian  xx


#13

Hi Anne 

i cured my walking problem with a metronome £5:50 amizon  it works for me I can turn and don't freeze its brilliant take care 

Ian xx


#14

The metronome does work somewhat it can even be downloaded for free as an Application for the Iphone or Ipad and presumably other digital devices. We use 97 beats  a minute but that frequency can vary.

At times nothing works for my wife's freezing ,have tried walking as a duck or Charlie Chaplain or sideways even backwards , oddly my wife usually does well with her Physical therapist (Phisio? in UK) Could there be something she wishes to achieve in a controlled setting for herself  a sort of  witnessed "personal best"?

I wish we had more to help with walking that ends up as falling  & freezing.

 

Mike


#15

Aye Anne 

how are you getting on these days geese a shout till I get your news  ,  hope the legs are doing a bit better three more days till I see nuero ,catch you later 

Ian xx


#16

Hi Ian..

         Yes thanks Ian,I am doing away ok my legs are actually pretty good at the moment,still on the same dose of patches as before so I am pleased at that and all other medication is still the same as before,

        Hope you get on ok when you see your Neuro this week,I am getting visitors from Australia on the 25th of this month,so I thInk I will be kept pretty busy,They are only here for 5 days and they have stayed with us before,looking forward to seeing them,Lets know how things go with you.Cheers   ANNE

 


#17

Aye aye Anne 

how are you these days ? Am up to 12mg o patches 6 sinemet a day and am still stamping my way through the hoose one foot stamps and the other slides just wondered how you are all the best 

Ian xx


#18

Sounds like my walking Ian... I walk quickly but stamp my right foot down... Got no swing at all in my right arm either.

Am on 3 125mg co-beneldopa a day.

How much sinemet are you on in mg?

I see the Neuro in 4 weeks so hopefully I get my meds adjusted.


#19

Aye trev

I've no swing in arms but could play a good tambourine with my shake in the left hand , am on 125mg of sinemet

Ian 


#20

So 6 125mg sinemet per day?

Think my meds need increased of changed to Sinemet instead of Madopar.

I dont have a tremor as of yet just dystonia in my right hand... It has eased slightly since meds were started, its frustrating not being able to use my hand as normal.

Trev